Ohio, 2006Flash Flooding and Flood in Ohio, July 27 to 31, 2006
July 27 to 31, 2006 · NWS CLE · 8 events in 5 counties and zones
7 flash flood, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $358 million
- Crop damage
- $3.0 million
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 27, 12:37 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 27, 12:37 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
137 PM EDT THU JUL 27 2006
.AVIATION (18Z-18Z)...
ANOTHER TRICKY FORECAST. CONVECTION AROUND AND E OF KCLE WILL CONT
TO MOVE ENE THIS AFT. BIG QUESTION IS WHEN...WHERE AND IF MORE
CONVECTION WILL FIRE TO THE W AS ANOTHER UPPER DISTURBANCE
APPROACHES FROM THE NW. CURRENTLY QUITE A BIT OF CLOUDINESS OVER
NRN OH AND THIS WILL CERTAINLY HELP LIMIT NEW DEVELOPMENT NEXT
COUPLE HOURS. HOWEVER...DO EXPECT NEW CONVECTION WILL FIRE OVER ERN
IN WHERE INSTABILITY IS GREATER. IF THIS ACTIVITY DOES FORM IT WILL
TRACK E ACROSS AND NEAR TAF SITES AFT 21Z. THUS...MOST SITES WILL
GET A TEMPO FOR A FEW HOURS OF TSRA. STATIONARY FRONT WILL SAG FAR
ENUF S TONIGHT TO CAUSE LOWER CLOUDS TO DEVELOP LATE THIS EVE. WILL
FORECAST MVFR CIGS AND VSBYS MOST AREAS AFT 04Z.
&&
.SHORT TERM (TODAY THRU FRI NGT)...
TROUGH REMAINS TO THE WEST UNTIL FRIDAY EVENING. LOW LEVEL JET
PROGGED TO WEAKEN TODAY BUT SOURCE REGION FOR NEW STORMS REMAINS
JUST TO THE WEST. STORMS SHOULD WEAKEN TO SOME EXTENT AS THEY
MOVE EAST ACROSS FCST AREA BUT CONCERN FOR TODAY (AND RIGHT INTO
FRIDAY) IS THE AMOUNT OF RAIN THAT COULD OCCUR. CONDITIONS ARE SUCH
THAT TRAINING STORMS ARE POSSIBLE. STORM MOTION PROGGED LESS THAN 10
KTS. PCP WATER PROGGED TO OVER 2 INCHES. EXTREME NORTHERN COUNTIES
MAY ESCAPE THE THREAT FOR HEAVIEST RAIN (TOLEDO AND ERIE) BUT PARTS
OF CLEVELAND AND THE CITY OF ASHTABULA HAVE HAD HEAVY RAINS IN THE
LAST WEEK SO IT WOULD NOT TAKE A LOT OF RAIN FOR NEW PROBLEMS. WRF
MODEL SEEMS TO HAVE BEST HANDLE OF CURRENT CLUSTERS OF STORMS.
WILL LIKELY SEE A LULL IN THE ACTIVITY DURING THE LATE MORNING AND
EARLY AFTERNOON AS LOW LEVEL JET DIMINISHES BUT CAPE OVER 3000 J/KG
PROGGED TO THE WEST AS WELL AS STRONG MOISTURE CONVERGENCE SO NEW
STORMS WILL LIKELY DEVELOP BY LATE THIS AFTERNOON INTO TONIGHT AND
MOVE EASTWARD. WILL NOT POST FLASH FLOOD WATCH FOR NOW BUT MAY NEED
ONE DEPENDING ON EVOLUTION OF NEW STORMS LATER TODAY INTO TNGT.
DEBRIS CLOUDS AND MORNING SHOWERS/STORMS WILL SURPRESS TEMPS TO SOME
EXTENT TODAY AND WILL FCST HIGHS GENERALLY LOWER/MID 80S EXCEPT
UPPER 80S TOL. WILL NOT TRY TO TIME PRECIPITATION TODAY OR TONIGHT
AND WILL GENERALLY HAVE CATEGORICAL POPS.
WNW FLOW ALOFT AND PROGRESSION OF TROUGH SHOULD ALLOW FOR MOST
TSTORM ACTIVITY TO SAG TO THE SOUTH ON FRIDAY ESCPECIALLY BY FRIDAY
NIGHT. NO RELIEF FROM THE HEAT AND HUMIDITY. AS WE LOSE THE DEBRIS
CLOUDS THE SUN AND HIGH DEWPOINTS WILL GO UNCHECKED AND BECOME THE
BIG PICTURE INTO EARLY NEXT WEEK.
GFS GUIDANCE TEMPS LOOK CLOSE TO WHAT I CAME UP WITH EXCEPT RAISED A
CATEGORY MOST SITES FRIDAY AND FRIDAY NIGHT.
&&
.LONG TERM (SAT THRU WED)...
DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED PORTION OF FCST. NEXT
SHORTWAVE COULD RESULT IN THUNDERSTORMS FROM THE NORTHWEST THIS
WEEKEND. CERTAINLY WILL HAVE ENOUGH HEAT AND HUMIDITY TO SEE STORMS
REDEVELOP SOUTHEASTWARD BUT WILL CONTINUE WITH REALTIVELY LOW POPS
(30 PERCENT). RIDGE SHOULD BUILD IN BY MONDAY WITH ENOUGH CAPPING TO
REDUCE STORM THREAT. TWEAKED MAX TEMPS UP A CATEGORY. REMAINDER OF
EXTENDED UNCHANGED. YESTERDAYS LONG TERM DISCUSSION FOLLOWS...
SUMMERLIKE PATTERN WILL CONT THRU THE END OF THE PERIOD. TEMPS WILL
CONT TO AVERAGE ABOVE NORMAL WITH DEWPOINTS ALSO REMAINING FAIRLY
HIGH. LATEST EXTENDED GUID NOW KEEPING QUASI STATIONARY BOUNDARY
FURTHER N THAN ADVERTISED BY EARLIER RUNS. THIS OF COURSE WILL
RESULT IN ABOVE NORMAL TEMPERATURES MENTIONED ABOVE. COULD SEE A
STRAY TSRA JUST ABOUT ANYTIME WITH THE WARM AND HUMID SWLY FLOW.
BUT...WILL CONFINE SMALL PRECIP CHANCES TO SAT AND SUN WHEN FRONTAL
BOUNDARY WILL BE THE CLOSEST. WILL THEN TRY FOR DRY WX THE
REMAINDER OF THE PERIOD AS SFC RIDGE BUILDS IN FROM THE S. COLD
FRONT WILL FINALLY APPROACH FORECAST AREA AT END OF THE PERIOD SO
PRECIP WILL AGAIN BE A THREAT JUST AFT PERIOD ENDS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...KOSARIK
LONG TERM...KOSARIK/KUBINA
AVIATION...KUBINA
Hazardous weather outlook, Jul 27, 8:12 AM EST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
912 AM EDT THU JUL 27 2006
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-281315-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
912 AM EDT THU JUL 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS SLIGHT
CHANCE OF SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA THIS AFTERNOON AND EVENING. AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. AS IT
APPROACHES...THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A FEW OF THESE
COULD BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE MAIN SEVERE WEATHER THREATS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE LESS THUNDERSTORM ACTIVITY ON FRIDAY... SATURDAY AND
SUNDAY BUT A LOCALLY SEVERE STORM REMAINS A POSSIBILITY. DRY
WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY BUT HOT AND HUMID
WEATHER IS EXPECTED EARLY NEXT WEEK WITH HIGH TEMPERATURES IN THE
90S AND HEAT INDEX TEMPERATURES AROUND 100.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jul 27, 12:00 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG BURTON 40.99N 81.99W
07/27/2006 MEDINA OH LAW ENFORCEMENT
TREE ON HOUSE. LIMBS DOWN ON ROADS.
&&
LOMBARDYLocal storm report, Jul 27, 12:00 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG BURTON 40.99N 81.99W
07/27/2006 GEAUGA OH LAW ENFORCEMENT
TREE ON HOUSE. LIMBS DOWN ON ROADS.
&&
LOMBARDY
CORRECTED COUNTY NAME.Flash Flood, Lake
- When
- July 27, 2:30 PM EST to 10:15 PM EST
- Where
- Lake County, Countywide
- Property damage
- $20 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
Heavy thunderstorm rains fell on Lake County during the afternoon and evening hours of July 27th. Rainfall rates at times were in excess of three inches per hour. Rainfall totals through 10 p.m. ranged from 4 to 7 inches over much of the county. Runoff from this heavy rain caused widespread flooding and rapid rises in area streams and rivers. The Painesville area was especially hard hit by flooding. Street flooding began shortly after the rain did. By late afternoon roads throughout Lake County were under water. Over 120 children had to be evacuated from a day care center in Mentor around 4 p.m. after flood waters began to creep into the building. Nearly 3.5 inches of rain fell in Painesville by 4:30 p.m, and 6.5 inches fell in Mentor by 9 p.m. The flooding continued to gradually worsen during the evening hours. Water on some streets was as much as four feet deep and there were hundreds of reports of basement flooding. A fire station in Willoughby Hills also sustained damage from flooding. The rain lessened during the late evening hours and this briefly allowed conditions to improve.
Flash Flood, Cuyahoga
- When
- July 27, 5:32 PM EST to 11:00 PM EST
- Where
- Cuyahoga County, Euclid
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
Heavy thunderstorm rains fell on the far northeastern corner of Cuyahoga County during the evening hours of July 27th. Significant flooding was reported in Euclid throughout the evening. Spotters in Euclid measured storm totals of 7.75 inches and 6.08 inches. A lot of street flooding occurred which severely hampered traffic. Several underpasses were reported to have as much as 6 to 8 feet water in them. Nearly two feet of water was reported near the intersection of East 280th and Lloyd Road. Water was observed shooting out of manhole covers to heights greater than six feet. Hundreds of homes in Euclid sustained damage, mainly from basement flooding. Several vehicles were stranded in the flood waters.
Flash Flood, Ashtabula
- When
- July 27, 6:00 PM EST to 8:00 PM EST
- Where
- Ashtabula County, Countywide
- Property damage
- $400,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Heavy thunderstorm rains fell on Ashtabula County during the late afternoon and early evening hours of July 27th. Two to four inches of rain was reported throughout the county with much of it falling between 5 and 6 p.m. Cowles Creek went into flood in the northwest part of the county and flooded State Route 534 with one to two feet of water. A 13 year boy was swept into the creek and had to be rescued around 7:30 p.m. A culvert along State Route 534 in Trumbull Township was also washed out. Several other roads in the county had to be closed because of flooding. Over two dozens homes sustained damage, mainly from basement flooding.
Flood, Lake
- When
- July 27, 10:15 PM EST to July 31, 11:00 AM EST
- Where
- Lake County, Countywide
- Crop damage
- $2.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
Thunderstorms dumped 6 to 10 inches of rain on Lake County on July 27 and 28th. Runoff from this rain caused widespread flooding across the county. Rapid rises in all streams and creeks in the county occurred. Over 3,000 homes and business are believed to have been damaged by flooding. The Grand River at Painesville rose from around 2 feet early on the 27th to a crest of 17.36 feet around 5 a.m. on the 28th. Flood stage is 8.0 feet and the previous record stage was 13.1 feet set in 1979. The river remained above flood stage until July 31st. At Eastlake, the Chagrin River rose from just under 4 feet to a stage of 14.77 feet around 4:30 am on the 28th. Smaller streams in the county also remained in flood for several days. Many bridges, culverts and roads were washed out or damaged by flooding. Crop losses are expected to significant as well. See the accompanying flash flood discussions for damage estimates.
Flash Flood, Lucas
- When
- July 27, 10:45 PM EST to July 28, 12:30 AM EST
- Where
- Lucas County, Countywide
- Property damage
- $750,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
Heavy thunderstorm rains fell on Lucas County during the late evening hours of July 27th. An automated sensor at Toledo Express Airport measured 1.68 inches of rain during a 40 minute period beginning around 9 p.m. and a storm total of 3.21 inches. Street flooding was reported at many locations in the county with the East Toledo area seeing the worst flooding. Flood waters in some locations were as much as two feet deep. The flooding quickly subsided once the rain ended. Several dozens homes in East Toledo sustained damage, mainly from basement flooding. A broken sewer line was partially responsible for this damage.
Flash Flood, Geauga
- When
- July 28, 1:00 AM EST to 7:00 AM EST
- Where
- Geauga County, North Portion
- Property damage
- $4.5 million
- Reported by
- NEWSPAPER
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
Heavy thunderstorm rains fell on northern Geauga County during the evening hours of July 27th and early morning hours of the 28th. Some rainfall totals from this period included: 6.51 inches southwest of Thompson; 5.11 inches near Chardon; 3.53 inches in Chesterland and 2.83 inches in Burton. Runoff from this rain caused rapid rises in area streams and rivers. Flooding was reported throughout northern Geauga County, but the worst damage occurred in Thompson and Claridon Townships. In Thompson Township, Talcott Creek went into flood and damaged many homes. A bridge on Moseley Road was heavily damaged. A house on Clay Street was destroyed after flood waters flowed through it. A total of 25 homes suffered major damage in Thompson Township with another 50 homes sustaining lesser damages. In Claridon Township, flood waters from overflowing Lake Aquilla damaged several homes on the east side of Aquilla Village. Many roads in the northern end of the county had to be closed because of flooding. Several hundred homes in the county also suffered basement flooding.
Flash Flood, Lake
- When
- July 28, 1:00 AM EST to 8:30 AM EST
- Where
- Lake County, Countywide
- Deaths
- 1 direct, 0 indirect
- Property damage
- $320 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
After a brief lull, heavy thunderstorm rains resumed just after midnight and devastating flash flood quickly developed. As much as three inches of rain fell between 12:30 and 2:30 a.m. By daybreak on the 28th, as much of 10 inches of rain had fallen on portions of Lake County since the first thunderstorms developed during the afternoon hours of the 27th. Rainfall totals included: 9.70 inches in Mentor; 7.95 inches in Concord; 6.89 inches in Kirtland; 6.30 inches just south of Painesville and 5.50 inches in Madison. Nearly every community in Lake County was hard hit by flooding. A 51 year old man disappeared around 2 a.m. while trying to move vehicles from flood waters at an Eastlake marina. He was later found deceased along a beach in Mentor. Thousands of homes were damaged and hundreds of people had to be evacuated. Widespread evacuations began in Painesville and Madison between 3 and 4 a.m. In Painesville, the Grand River rose from a stage of 2 feet on the morning of the 27th to 17.36 feet around 5 a.m. on the 28th establishing a new record stage. The old record stage was 13.1 feet set in 1979. Damage along the river was catastrophic and homes along Main Street, Millstone Drive, Gristmill Drive, Steele Avenue and Grand River Avenue were devastated. A total of 81 homes were destroyed on these streets with dozens more heavily damaged. Around 600 people had to evacuated from homes along the Grand River and approximately 25 people had to be rescued by boat from rooftops after flood waters climbed into the second floors of their homes. Several other people had to be rescued by helicopter because the flood waters were flowing too fast to allow boat rescues. In Madison Township, around 1200 people were evacuated from a mobile home park as flood waters began to encroach their neighborhhod. Dozens of homes and business in the area sustained damaged, much of it caused by flooding from the Grand River. State Route 84 was washed out by a creek near the Perry and Madison Township border. Up to 70 boats and large sections of piers were torn loose along the Grand River and washed into Lake Erie. Many of these boats were later deposited on beaches between Fairport Harbor and Madison. A floating restaurant near the mouth of the Grand River broke free during the flooding and sustained considerable damage. Homes along the mouth of the river in Fairport Harbor were littered with debris from damaged homes and businesses upstream. The Chagrin River in Eastlake rose from a stage around 4 feet on the morning of July 27th to 14.77 feet at 4:30 a.m on the 28th. Widespread damage was reported in both Eastlake and Willoughby from the resulting flooding. Significant damage was also reported in portions of Mentor, Kirtland and Concord Township. During this event emergency personnel conducted 41 separate resuce operations involving around 200 people. Around 3,600 families in Lake County applied for flood assistance. Approximately 100 homes were destroyed in the county with another 800 significantly damaged. Almost all of these homes were in Painesville, Eastlake, Madison, Fairport Harbor or Concord Township. Nearly 200 business were affected by flooding. Five bridges were destroyed by flooding and at least eight roads were washed out. Several bridges and many other roads were also damaged. Two sewer plants sustained significant damage. Damage to roads, bridges and other public infrastructure has been conservatively estimated to be around $15 million. Damage in Lake County during this event was unprecedented. The flooding has been tentatively classified as a 500 year event.
Flash Flood, Ashtabula
- When
- July 28, 1:59 AM EST to 9:30 AM EST
- Where
- Ashtabula County, Countywide
- Property damage
- $13 million
- Crop damage
- $1.0 million
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
A second round of thunderstorms moved across Ashtabula County during the early morning hours of July 28th. Rainfall rates exceeded two inches per hour at times. Some rainfall totals from late afternoon on July 27th through the early morning hours of the 28th included: 5.88 inches in Trumbull Township; 4.30 inches in Geneva; 3.45 inches at New Lyme and 3.33 inches at Jefferson. Widespread flooding occurred across the county as runoff from this rain made it into area streams and rivers. Coffee Creek went into flood in Austinburg and caused extensive damage. At least five homes in the town were destroyed and another 20 sustained severe damage. Three homes in Jefferson had water on their ground floors after a small creek left it's banks. Flood waters on Hillyer Drive were reported to be over three feet deep. At least nine homes in the Geneva area sustained major damage after Cowles Creek left it's banks. Several families in the area had to be evacuated. Many roads including State Routes 45, 307 and 46 and U.S. Route 20 had to be closed because of flooding. In Harpersfield Township, Cold Springs Road was washed out by Bronson Creek. At least four roads were washed out elsewhere in the county and there were multiple road closures reported in Trumbull, Geneva, Saybrook, Morgan, Austinburg and Monroe Townships. Around 40 homes in the county suffered major damage from flooding with dozens more sustaining lesser damages. Most of these were in Jefferon, Austinburg and Geneva Townships. Damage to roads, bridges, culverts and other public infrastructure from the flash flooding events of July 22nd and 28th totaled nearly $2 million. Crop losses are also expected to be substantial as standing water was reported in many areas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Wisconsin, July 27, 20061 injured · $14 million · 61 kt wind · 17 events
- Heat in Texas, July 27, 20061 death · 1 event
- Lightning Strike in Louisiana, July 27, 20061 death · 1 event
- Flash Flooding and Flooding in Illinois, July 27, 2006$3.8 million · 55 kt wind · 23 events
- Flash Flooding in Pennsylvania, July 27 to 28, 2006$1.8 million · 2 events
- Tornadoes and Hail in Minnesota, July 27, 2006$82,000 · F1 · 33 events
- Lightning Strike in Florida, July 27, 2006$300,000 · 1 event
- Damaging Wind in Georgia, July 27, 2006$250,000 · 55 kt wind · 1 event
- Flash Flood in Arkansas, July 27, 2006$250,000 · 1 event
- Damaging Wind and Lightning Strike in Maryland, July 27, 20065 injured · $30,000 · 50 kt wind · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, July 27, 20067 injured · 52 kt wind · 3 events
- Hail in Nebraska, July 27, 2006$120,000 · 1 in hail · 2 events